Jump to content
CrazyBoards.org

Recommended Posts

I started Lamictal 50 mg 2 weeks ago as an adjunct to my Lithium 450 mg. Since then, I have noticed my skin and hair are very greasy? I also think it's making my teeth clenching habit I gained from being on Zoloft a few years ago worse? I'm curious if anyone else has noticed these side effects and if I can expect them to dissipate after a while?

Link to comment
Share on other sites

I had minor skin problems with Lamictal. For me, they were minor, and stopped when I got off the medication, but I seem to recall reading several others who have had this problem.

As for the teeth clenching, this is just my opinion, so take it with a grain of salt, but it's been my experience, as a long-time sufferer of bruxism and TMJ problems, that any activating medication can cause this. I've had it to some degree with all the antidepressant meds I've taken. Try a bite guard at night. It could be a real helper.

Best luck with the med switch.

Link to comment
Share on other sites

Lamictal gave me cystic acne: I started taking it in my mid-30s, and the acne was worse than it was when I was a teenager.  I see a dermatologist and take an antibiotic that keeps it under control.  Not an ideal long-term solution, but it's what's working for me right now.  I also clench my teeth and wear a night guard but had never connected that with the Lamictal.  I hope your side effects dissipate.

Link to comment
Share on other sites

I've heard before of these happening with lamotrigine, but not experienced them myself (either now or when I was previously on the med).  I'm struggling pretty hard with cognitive impairment (short term memory loss, word finding difficulty, etc) after my recent increase to 400mg.

Link to comment
Share on other sites

My original side effects diminished to next to nothing.  Then, like MiaB, I dealt with short term memory problems.  The other side effect was to take a tiny coin sized spot of psoriasis on my head to a full head flare up that almost made me crazy by itself.  Thank spaghetti the GP was able to give me some topical steroids when it started crawling down my neck.  

 

Lamictal.  sigh.  ask me how many words I just typed then noticed were the wrong fucking word.  Yeah. spelled right, used correctly noun verb etc, but not the fucking word I had in my head.  (word not work, neck not next, effect not affect, me not you)

 

ugh. I think I'll go back to not thinking about it.  

Link to comment
Share on other sites

I don't really break out in pimples on Lamictal, but neither is my skin particularly nice.  I just seem to have lots and lots of tiny blackheads that sometimes itch.  At least it's not Tegretol. That stuff made my back break out horribly.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...